Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2014, 7:10 AM MDT for Keith County, Lincoln County, Nebraska. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 7:10 AM MDT (13:10 UTC)
- Expired
- Jul 23, 2014, 8:00 AM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:12 AM MDT | HAIL 0.88 | 2 E Sutherland, NE | |
| Jul 23, 7:25 AM MDT | HAIL 1 | 6 Sw Hershey, NE | QUARTER SIZE HAIL AND 40 TO 45 MPH WIND GUSTS. |
| Jul 23, 7:55 AM MDT | HAIL 1 | 7 Wsw Wellfleet, NE | HAIL UP THE SIZE OF QUARTERS...ALONG WITH POURING RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -538 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS53 KLBF 231310
SVRLBF
NEC101-111-231400-
/O.NEW.KLBF.SV.W.0264.140723T1310Z-140723T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 AM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 900 AM CDT/800 AM MDT/
* AT 809 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF HERSHEY TO 7 MILES SOUTHEAST OF
HERSHEY TO 8 MILES NORTH OF WALLACE...AND MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...LAKE MALONEY STATE RECREATION AREA...DICKENS...
MAXWELL...WELLFLEET...JEFFREY CANYON STATE WILDLIFE MANAGEMENT
AREA...BRADY...BIRDWOOD...BECK...SOMERSET AND KEITH.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 200.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 54 AND 90.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR SUTHERLAND RESERVOIR OR LAKE MALONEY...GET AWAY FROM THE
WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE
CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND
SEEK SAFE SHELTER NOW.
&&
LAT...LON 4095 10125 4100 10125 4100 10133 4105 10141
4118 10115 4137 10109 4109 10031 4081 10040
4070 10080 4070 10086
TIME...MOT...LOC 1310Z 304DEG 33KT 4125 10091 4106 10094
4095 10116
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
300
WWUS53 KLBF 231324
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 AM CDT WED JUL 23 2014
NEC101-231333-
/O.CAN.KLBF.SV.W.0264.000000T0000Z-140723T1400Z/
KEITH NE-
724 AM MDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEITH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4095 10125 4100 10125 4104 10123 4112 10125
4118 10115 4137 10109 4109 10031 4081 10040
4070 10080 4070 10086
TIME...MOT...LOC 1323Z 304DEG 33KT 4118 10078 4099 10081
4088 10103
$$
NEC111-231400-
/O.CON.KLBF.SV.W.0264.000000T0000Z-140723T1400Z/
LINCOLN NE-
824 AM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 900 AM CDT...
AT 818 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF NORTH PLATTE TO 5 MILES WEST OF
LAKE MALONEY STATE RECREATION AREA TO 7 MILES NORTHEAST OF WALLACE...
AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...LAKE MALONEY STATE RECREATION AREA...DICKENS...
MAXWELL...WELLFLEET...BRADY...JEFFREY CANYON STATE WILDLIFE
MANAGEMENT AREA...BECK...SOMERSET AND KEITH.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 152 AND 200.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 54 AND 90.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF ON OR NEAR SUTHERLAND RESERVOIR OR LAKE MALONEY...GET AWAY FROM THE
WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE
CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND
SEEK SAFE SHELTER NOW.
&&
LAT...LON 4095 10125 4100 10125 4104 10123 4112 10125
4118 10115 4137 10109 4109 10031 4081 10040
4070 10080 4070 10086
TIME...MOT...LOC 1323Z 304DEG 33KT 4118 10078 4099 10081
4088 10103
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER373
WWUS53 KLBF 231333
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 AM CDT WED JUL 23 2014
NEC111-231400-
/O.CON.KLBF.SV.W.0264.000000T0000Z-140723T1400Z/
LINCOLN NE-
833 AM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 900 AM CDT...
AT 828 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH PLATTE TO 5 MILES SOUTH OF LAKE MALONEY STATE
RECREATION AREA TO DICKENS...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WELLFLEET...MAXWELL...JEFFREY CANYON STATE WILDLIFE MANAGEMENT
AREA...BRADY...SOMERSET...BECK AND KEITH.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 154 AND 200.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 54 AND 90.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE MALONEY...GET AWAY FROM THE WATER AND MOVE TO SHELTER.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 4095 10125 4100 10125 4104 10123 4112 10125
4118 10115 4137 10109 4109 10031 4081 10040
4070 10080 4070 10086
TIME...MOT...LOC 1333Z 304DEG 33KT 4113 10077 4093 10070
4083 10093
HAIL...1.00IN
WIND...60MPH
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:45 AM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 23, 5:45 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 645 AM CDT WED JUL 23 2014 .SYNOPSIS... ISSUED AT 400 AM CDT WED JUL 23 2014 H5 ANALYSIS FROM EARLIER THIS EVENING HAD A STRONG UPPER LEVEL HIGH CENTERED OVER COLORADO WITH 6000 METER HTS NOTED AT GRAND JUNCTION COLORADO. RIDGING EXTENDED NORTH INTO WESTERN PORTIONS OF THE NORTHWEST TERRITORIES OF CANADA. THIS FEATURE WAS IMPACTING MOST OF THE LOWER 48 TONIGHT. ACROSS THE PACIFIC NORTHWEST...CLOSED LOW PRESSURE WAS NOTED OFF THE COAST OF BRITISH COLUMBIA WITH A TROUGH EXTENDING SWD INTO THE EASTERN PACIFIC. A SECOND LOW WAS NOTED OVER NRN QUEBEC WITH A TROUGH EXTENDING SWD TO NORTHERN PORTIONS OF THE GREAT LAKES. AT THE SURFACE...HIGH PRESSURE WAS NOTED OVER THE EASTERN DAKOTAS INTO EASTERN PORTIONS OF NEBRASKA TONIGHT. WITH HIGH PRESSURE TO THE EAST OF THE FORECAST AREA...EASTERLY AND SERLY WINDS HAVE BEGUN TO PICK UP ACROSS WESTERN PORTIONS OF THE FORECAST AREA OVERNIGHT TONIGHT. THIS HAS PUSHED UPPER 50S TO MID 60S DEW POINTS INTO THE EASTERN NEBRASKA PANHANDLE AND WESTERN PORTIONS OF THE FORECAST AREA OVERNIGHT. WEAK SHORTWAVES HAVE ROTATED AROUND THE NORTHERN FLANK OF THE UPPER LEVEL HIGH TONIGHT AND HAVE LED TO ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. WITH THE EXCEPTION OF EARLIER THIS EVENING...STORMS HAVE REMAINED SUB SEVERE IN NATURE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT WED JUL 23 2014 TODAY AND TONIGHT...THE MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES THIS AFTERNOON AND TONIGHT...AS WELL AS THE THREAT FOR SEVERE STORMS ACROSS THE FORECAST AREA. FOR TODAY...WILL CONTINUE TO MONITOR CONVECTION THIS MORNING FOR INCLUSION IN THE MORNING PACKAGE. AS IT STANDS CURRENTLY...CONVECTION ACROSS THE FORECAST AREA IS EXPECTED TO DISSIPATE TOWARD SUNRISE. LATER THIS AFTERNOON...AS HIGH PRESSURE DROPS SOUTHEAST INTO THE UPPER MISSISSIPPI VALLEY...SRLY AND SERLY WINDS WILL INCREASE ACROSS THE WESTERN FORECAST AREA. THIS WILL FORCE ABUNDANT LOW LEVEL MOISTURE WEST INTO THE FORECAST AREA FROM EASTERN NEBRASKA AND KANSAS. A NICE MOISTURE TONGUE PUSHES INTO THE WESTERN THIRD OF THE FORECAST AREA THIS AFTERNOON WITH SB CAPES REACHING 3000 TO 4000 J/KG ALONG THE HIGHWAY 61 CORRIDOR THIS AFTERNOON. THE NAM SOLN IS INDICATIVE OF CAPPING INITIALLY...HOWEVER THIS BEGINS TO ERODE ON THE WESTERN PERIPHERY OF THE MOISTURE TONGUE LATER THIS AFTERNOON. ATTM WE COULD SEE SOME INITIATION ACROSS THE WESTERN AND NORTHWESTERN PANHANDLE AFTER 21Z THIS AFTERNOON. DECENT BULK SHEAR OF 40 TO 50 KTS WILL BE CO LOCATED WITH THE HIGH CAPE ENVIRONMENT LATER THIS AFTERNOON...WHICH MAY LEAD TO SEVERE STORMS. ATTM...LARGE HAIL SEEMS TO BE THE MAIN THREAT GIVEN THE 1000+J/KG CAPES IN THE -10 TO -30C LEVEL. ACTIVITY IN THE WEST...SHOULD BEGIN TO DIE OFF LATER THIS EVENING...HOWEVER...ELEVATED STORMS ARE POSSIBLE OVER NORTHERN AND NORTHEASTERN PORTIONS OF THE FORECAST AREA TONIGHT INTO EARLY THURSDAY MORNING. ABUNDANT ELEVATED INSTABILITY IS PRESENT OVERNIGHT PER -8 TO -10 H800 COMPUTED LI'S AND BULK SHEAR OF 35 TO 40 KTS WHICH MAY LEAD TO STRONG STORMS LATE TONIGHT. HIGHS TODAY WILL RANGE FROM THE LOWER 80S IN THE NORTHEAST...TO LOWER 90S IN THE SOUTHWEST AND EASTERN PANHANDLE. LOWS TONIGHT WILL BE MILD WITH READINGS IN THE MID AND UPPER 60S EXPECTED. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 400 AM CDT WED JUL 23 2014 THERMAL RIDGE RETURNS FOR THURSDAY AS 850 TEMPS SOAR TO AROUND 30 C. MOS GUIDANCE ACROSS WESTERN NEBRASKA IS AROUND THE CENTURY MARK. HIGHS SHOULD EASILY PUSH INTO THE UPPER 90S ALONG AND WEST OF 83...WITH A FEW LOCATIONS HITTING TRIPLE DIGITS. MORE MOISTURE ACROSS CENTRAL NEB WILL HELP TO HOLD HIGHS DOWN IN THE UPPER 80S TO LOWER 90S. AS THE RIDGE DEVELOPS...THERE WILL BE SOME INSTABILITY ACROSS THE WARMER AIR TO THE WEST...ALTHOUGH SOME CONCERNS ABOUT MOISTURE THROUGH THE COLUMN. CURRENT THOUGHT IS THE HIGHER TERRAIN TO THE WEST WILL BE ENOUGH TO GET THUNDERSTORMS TO DEVELOP...THEN THE WESTERLY FLOW SHOULD PUSH THINGS ONTO THE HIGH PLAINS. MEANWHILE AN UPPER LEVEL LOW WILL PUSH ACROSS S CENTRAL CANADA. THIS WILL CAUSE THE RIDGE TO FLATTEN FOR FRIDAY...BRINGING SLIGHTLY COOLER TEMPERATURES. HIGHS FOR MOST AREAS SHOULD BE IN THE UPPER 80S TO LOWER 90S...SEASONAL. ANOTHER CHANCE FOR STORMS LATE IN THE DAY AND OVERNIGHT AS A DISTURBANCE WILL RIDE THE CREST OF THE RIDGE. THE UPPER LEVEL LOW WILL DIVE INTO THE GREAT LAKES REGION OVER THE WEEKEND. THE RIDGE WILL AMPLIFY TO THE WEST...WITH NORTHWEST FLOW ALOFT. SHOULD SEE A TRAIN OF DISTURBANCES IN THE NORTHWEST FLOW...ALTHOUGH MOISTURE IS MEAGER. WILL HAVE PERIODIC SLIGHT CHANCE POPS...HOWEVER CONFIDENCE IS LOW FOR ANY ONE PERIOD. TEMPS WILL TREND DOWN AS UPPER LEVEL LOW WILL HELP TO DRAW SOME CANADIAN AIR SOUTHWARD. 850 MB TEMPS DROP INTO THE TEENS TO AROUND 20C. MOS GUIDANCES HAVE BELOW NORMAL TEMPS IN THE MID 80S INTO THE FIRST OF NEXT WEEK...WITH LOWS AROUND 60 TO THE MID 50S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 646 AM CDT WED JUL 23 2014 FOR THE KLBF TERMINAL...THERE IS A SMALL THREAT FOR THUNDERSTORMS THROUGH MID MORNING WITH THE GREATEST THREAT FROM 13Z TO 15Z. SKIES WILL CLEAR AFTER 16Z AND REMAIN CLEAR THROUGH MID EVENING. LATER THIS EVENING...CLOUD COVER WILL THICKEN WITH BROKEN CIGS AROUND 20000 FT AGL OVERNIGHT TONIGHT. FOR THE KVTN TERMINAL...THERE IS A SMALL THREAT FOR THUNDERSTORMS THROUGH 14Z. SKIES WILL GRADUALLY CLEAR BY LATE MORNING WITH CLEAR SKIES EXPECTED THROUGH MID EVENING. CLOUD COVER WILL BEGIN TO THICKEN AFTER 06Z THURSDAY WITH A THREAT FOR THUNDERSTORMS INCREASING THROUGH 12Z THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...MASEK AVIATION...CLB
Hazardous weather outlook, Jul 23, 3:47 AM MDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 447 AM CDT WED JUL 23 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-241000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 447 AM CDT WED JUL 23 2014 /347 AM MDT WED JUL 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. LOCALLY LARGE HAIL OR STRONG WINDS ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO NORTH CENTRAL NEBRASKA OVERNIGHT. THERE IS A CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL SLIGHT CHANCES FOR THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH TUESDAY. THURSDAY NIGHT INTO FRIDAY A COLD FRONT WILL MOVE ACROSS THE AREA...WITH ISOLATED THUNDERSTORMS EXPECTED. AT THIS TIME...THE THREAT FOR WIDESPREAD SEVERE STORMS IS LOW WITH THE FRONTAL PASSAGE. ADDITIONAL ISOLATED THUNDERSTORM CHANCES CONTINUE THROUGH SUNDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Jul 23, 2:51 AM MDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 AM CDT WED JUL 23 2014 NEZ059-230930- LINCOLN NE- 351 AM CDT WED JUL 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN COUNTY UNTIL 430 AM CDT... AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MAXWELL...OR 15 MILES SOUTHEAST OF NORTH PLATTE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... BRADY... VROMAN... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 192 AND 208. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Special weather statement, Jul 23, 6:17 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 AM CDT WED JUL 23 2014 NEZ035-036-057-059-231300- ARTHUR NE-KEITH NE-LINCOLN NE-MCPHERSON NE- 717 AM CDT WED JUL 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...SOUTHERN MCPHERSON...NORTHWESTERN LINCOLN AND NORTHEASTERN KEITH COUNTIES UNTIL 800 AM CDT/700 AM MDT/... AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF ARTHUR...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAXTON... SARBEN... SUTHERLAND... HERSHEY... SUTHERLAND RESERVOIR STATE RECREATION AREA... SCHNICK LAKE... BIG BALD HILL... NEVENS... COKER... O'FALLONS... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 147 AND 167. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 178 AND 201. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 7 AND 25. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Special weather statement, Jul 23, 6:26 AM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 726 AM CDT WED JUL 23 2014 NEZ056>058-231315- DEUEL NE-KEITH NE-PERKINS NE- 626 AM MDT WED JUL 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS... SOUTHWESTERN KEITH AND DEUEL COUNTIES UNTIL 715 AM MDT... AT 622 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHAPPELL...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BIG SPRINGS... VENANGO... BARTON... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... MEGEATH... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 84 AND 115. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Local storm report, Jul 23, 6:27 AM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 AM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 7 S BRADY 40.92N 100.37W
07/23/2014 M0.88 INCH LINCOLN NE PUBLIC
HAIL UP TO THE SIZE OF NICKELS ON THE SOUTH END OF
JEFFREY LAKE.
&&
CARMELLocal storm report, Jul 23, 6:51 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 AM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND GST 8 NW SUTHERLAND 41.24N 101.24W
07/23/2014 E40 MPH LINCOLN NE PUBLIC
ESTIMATED 30 TO 40 MPH THUNDERSTORM WIND GUSTS.
&&
CARMELLocal storm report, Jul 23, 7:03 AM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 AM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HAIL SUTHERLAND 41.16N 101.13W
07/23/2014 E1.00 INCH LINCOLN NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jul 22, 10:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 45 min |
| Jul 22, 11:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 34 min |
| Jul 23, 3:01 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 37 min |
| Jul 23, 6:29 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 46 min |
| Jul 23, 7:29 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Jul 23, 7:50 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 40 min |
| Jul 23, 8:29 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.